A 28-year-old male asked:
Do any psychiatric drugs result in a loss of intelligence? i took phenibut and experienced something like i forgot how to do math and poor memory
1 doctor answer • 1 doctor weighed in
Clinical Psychology 22 years experience
Short answer no: In rare cases psychotropic medications can adversely effect your thinking/memory (your ability to use your IQ, not your IQ) If so, discontinuation of such a medication should ameliorate the situation. Please talk to your prescribing doctor before doing anything because there are a lot of things that could be effecting your memory, and any med change needs to be done with Dr oversight
Created for people with ongoing healthcare needs but benefits everyone.
1.2k viewsAnswered >2 years ago
Last updated May 8, 2019
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.